Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 151, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 29, 1994, 9:53 PM CDT for Pittsburg County, Oklahoma. It was in force for 67 min.
The area
The counties it named.
The facts
- Issued
- Apr 29, 1994, 9:53 PM CDT (02:53 UTC)
- Expired
- Apr 29, 1994, 11:00 PM CDT
- In force
- 67 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Pittsburg County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 479 m²/s²
- 0-3 km storm-relative helicity
- 788 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 300254 SVRTUL OKC121-300400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 953 PM CDT FRI APR 29 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1100 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHEAST OKLAHOMA ...PITTSBURG COUNTY AT 952 PM A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF ASHLAND. THIS STORM HAS AN INCREASING POTENTIAL TO PRODUCE WIND DAMAGE AS ITS MOVES NORTHEAST AT 30 MPH INTO PITTSBURG COUNTY. THE TOWNS ASHLAND AND MCALESTER ARE IN THE PATH OF THIS STORM. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 75 MPH CAN BE EXPECTED IN THE WARNED AREA. DURING THE STORM MOVE INDOORS AND STAY AWAY FROM WINDOWS. TO PROTECT YOURSELF FROM LIGHTNING DO NOT USE THE TELEPHONE OR HAND HELD ELECTRICAL APPLIANCES...UNLESS IN AN EMERGENCY. MOTORISTS SHOULD EXERCISE CARE WHEN APPROACHING LOW WATER CROSSING.S. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 9:24 PM CDT, 29 minutes earlier.
Area forecast discussion, Apr 29, 9:24 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 922 PM CDT FRI APR 29 1994 HV ADDED SVR TO SE OK ZONES. JUST ADVZD A SELS WATCH WL BE ISSUED FOR PARTS OF THE AREA. WL HOLD ZONES TIL SELS COORD CALL. SHUD BE ONLY A SHORT DELAY. /8 .TUL...FFA ZONES 54 THRU 77...ALL OF THE FA.
In the hours before
Local storm report, Apr 29, 4:49 PM CDT, 5 hours 4 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA, OK 448 PM CDT FRI APR 29 1994 TIME(CDT) COUNTY EVENT 345 AM HASKELL NICKEL SIZE HAIL AT WHITEFIELD.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 10:47 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 58 min |
| Apr 29, 11:05 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 55 min |
| Apr 29, 11:36 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 69 min |
| Apr 29, 11:45 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 41 min |
| Apr 30, 12:05 AM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 40 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.